IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 7081 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed624    
    Printed24    
    Emailed0    
    PDF Downloaded36    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2023  |  Volume : 55  |  Issue : 1  |  Page : 59-61

Successful management of delayed hyaluronidase hypersensitivity after subtenon's anesthesia during the COVID-19 pandemic: A rare case report


1 Consultant Cataract, Cornea and Refractive Services, Aravind Eye Hospital and Post Graduate Institute of Ophthalmology, Puducherry, India
2 Consultant Cataract, Pediatric Ophthalmology and Strabismus Services, Aravind Eye Hospital and Post Graduate Institute of Ophthalmology, Puducherry, India

Correspondence Address:
Bharat Gurnani
Aravind Eye Hospital and Post Graduate Institute of Ophthalmology, Puducherry - 605 007
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijp.ijp_995_21

Rights and Permissions

Subtenon's block is commonly used to achieve akinesia, analgesia, and anesthesia for ophthalmic surgeries. This case study detailed a rare hypersensitivity report in a 65-year-old female who had underwent manual small incision cataract surgery under subtenon's anesthesia (STA) in the left eye. On postoperative day 1, she presented with acute onset proptosis, periorbital edema, conjunctival chemosis, and restriction of extraocular movements. The pupillary reaction and dilated fundus examination were normal. A differential diagnosis of orbital cellulitis, Mucormycosis, and hyaluronidase hypersensitivity (HH) was considered. Since the patient was afebrile, and pupillary reactions, ENT, neurological, and fundus examination were normal, the diagnosis was narrowed down to delayed HH. The patient was managed with a 1 cc IV injection of dexamethasone once a day for 3 days, along with routine postoperative drugs. As per detailed literature review, this is probably a second case report of delayed HH post-STA.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer | Privacy Notice
Online since 20th July '04
Published by Wolters Kluwer - Medknow